Alert archive / Wisconsin / Winter Storm Warnings in 2013
Winter Storm Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Apr 18, 2013, 3:07 PM CDT for Vilas County, Wisconsin. It took effect at Apr 18, 2013, 7:00 PM CDT. It was in force for 28 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 18, 2013, 3:07 PM CDT (20:07 UTC)
- In effect from
- Apr 18, 2013, 7:00 PM CDT
- Expired
- Apr 19, 2013, 10:42 PM CDT
- In force
- 28 hr
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 9:32 PM CDT | SNOW 0.5 | 5 E Manitowish Waters, WI | VIA WJFW TV-12. |
| Apr 18, 9:42 PM CDT | SNOW 0.9 | E Presque Isle, WI | VIA WJFW TV-12. |
| Apr 19, 1:54 PM CDT | HEAVY SNOW 9 | Winchester, WI | SNOW DEPTH IS 28 INCHES. |
| Apr 19, 7:50 PM CDT | HEAVY SNOW 13 | Winchester, WI | STILL SNOWING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 374 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WWUS43 KGRB 182007 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CDT THU APR 18 2013 ...WINTER STORM TO AFFECT FAR NORTH CENTRAL WISCONSIN TONIGHT INTO FRIDAY... .A LOW PRESSURE SYSTEM WILL DEEPEN TONIGHT WHILE TRACKING FROM EASTERN IOWA TO LOWER MICHIGAN OVERNIGHT. COLDER AIR POURING INTO THE STATE TONIGHT WILL TURN THE RAIN OVER TO A MIX THEN ALL SNOW OVER NORTH CENTRAL WISCONSIN OVERNIGHT. ACCUMULATING SNOW WILL CONTINUE INTO FRIDAY ACROSS THE NORTH. GUSTY NORTHWEST WINDS LATE TONIGHT INTO FRIDAY MAY PRODUCE SOME AREAS OF BLOWING SNOW. WIZ005-190415- /O.NEW.KGRB.WS.W.0004.130419T0000Z-130419T1600Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 307 PM CDT THU APR 18 2013 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY. * TIMING...MIXED PRECIPITATION WILL TURN TO ALL SNOW LATER THIS EVENING INTO THE OVERNIGHT HOURS. THE SNOW COULD BECOME HEAVY AT TIMES LATE TONIGHT INTO FRIDAY MORNING. * A MINOR ICE ACCUMULATION DUE TO SLEET AND FREEZING RAIN. SNOW ACCUMULATIONS OF 5 TO 8 INCHES IS EXPECTED ACROSS FAR NORTHWEST VILAS COUNTY...WITH 2 TO 4 INCHES ACROSS THE EAST BY FRIDAY AFTERNOON. * STRONG NORTHWEST WINDS OF 15 TO 30 MPH AND SNOW WILL CREATE POOR VISIBILITIES ON AREA ROADS. * MAIN IMPACT...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP TONIGHT AND CONTINUE INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ010-190415- /O.NEW.KGRB.WW.Y.0022.130419T0000Z-130419T1600Z/ ONEIDA- INCLUDING THE CITY OF...RHINELANDER 307 PM CDT THU APR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY. * TIMING...A MINOR ICE ACCUMULATION DUE TO SLEET AND FREEZING RAIN. SNOW IS POSSIBLE EARLY THIS EVENING BEFORE CHANGING TO ALL SNOW. 2 TO 5 INCHES OF SNOW IS POSSIBLE BY FRIDAY AFTERNOON WITH THE HIGHER AMOUNTS NORTH AND WEST OF RHINELANDER. * MAIN IMPACT...HAZARDOUS TRAVEL CONDITIONS WILL DEVELOP TONIGHT AND CONTINUE INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ ECKBERG
6 follow-up statements
213 WWUS43 KGRB 190323 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1023 PM CDT THU APR 18 2013 ...WINTER STORM TO AFFECT FAR NORTH CENTRAL WISCONSIN TONIGHT INTO FRIDAY... .A LOW PRESSURE SYSTEM WILL BRING SOME FREEZING DRIZZLE OR LIGHT FREEZING RAIN TO NORTH CENTRAL WISCONSIN TONIGHT...WITH SNOW INCREASING AGAIN OVERNIGHT. SOME MINOR ICING WILL OCCUR...FOLLOWED BY SOME SNOW ACCUMULATIONS LATE TONIGHT INTO FRIDAY MORNING. THE HEAVIEST ACCUMULATIONS WILL OCCUR ACROSS FAR NORTHWEST VILAS COUNTY...WHERE UP TO 6 INCHES IS POSSIBLE. LESSER AMOUNTS ARE EXPECTED FARTHER SOUTHEAST. WIZ005-191100- /O.CON.KGRB.WS.W.0004.000000T0000Z-130419T1600Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 1023 PM CDT THU APR 18 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY... * FREEZING DRIZZLE OR LIGHT FREEZING RAIN SHOULD CHANGE BACK OVER TO SNOW AFTER 3 AM FRIDAY...WITH A STEADY SNOWFALL EXPECTED LATE TONIGHT INTO FRIDAY MORNING. THE SNOW MAY BE BRIEFLY HEAVY AT TIMES. * ICE ACCUMULATIONS OF ONE-TENTH TO TWO-TENTHS OF AN INCH ARE POSSIBLE. TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ACROSS FAR NORTHWEST VILAS COUNTY...WITH 2 TO 3 INCHES ACROSS THE SOUTHEAST PART OF THE COUNTY. * UNTREATED ROADS AND BRIDGES WILL BECOME ICE OR SNOW COVERED...AND SNOW WILL REDUCE VISIBILITY LATE TONIGHT INTO FRIDAY MORNING...SO TRAVEL CONDITIONS WILL BECOME HAZARDOUS. GUSTY NORTHWEST WINDS MAY ALSO PRODUCE SOME PATCHY BLOWING SNOW ON FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE COMBINATION OF FREEZING DRIZZLE AND SNOW WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ018-191100- /O.EXA.KGRB.WW.Y.0022.000000T0000Z-130419T1600Z/ LINCOLN- INCLUDING THE CITY OF...TOMAHAWK 1023 PM CDT THU APR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT UNTIL 11 AM CDT FRIDAY. * FREEZING DRIZZLE OR LIGHT FREEZING RAIN SHOULD CHANGE BACK OVER TO SNOW AFTER 3 AM FRIDAY...WITH A STEADY LIGHT SNOWFALL EXPECTED LATE TONIGHT INTO FRIDAY MORNING. * ICE ACCUMULATIONS OF ONE-TENTH OF AN INCH ARE POSSIBLE. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. * UNTREATED ROADS AND BRIDGES WILL BECOME ICE OR SNOW COVERED...AND SNOW WILL REDUCE VISIBILITY LATE TONIGHT INTO FRIDAY MORNING...SO TRAVEL CONDITIONS MAY BECOME HAZARDOUS. GUSTY NORTHWEST WINDS MAY ALSO PRODUCE SOME PATCHY BLOWING SNOW ON FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE AND SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ010-191100- /O.CON.KGRB.WW.Y.0022.000000T0000Z-130419T1600Z/ ONEIDA- INCLUDING THE CITY OF...RHINELANDER 1023 PM CDT THU APR 18 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT FRIDAY... * FREEZING DRIZZLE OR LIGHT FREEZING RAIN SHOULD CHANGE BACK OVER TO SNOW AFTER 3 AM FRIDAY...WITH A STEADY LIGHT SNOWFALL EXPECTED LATE TONIGHT INTO FRIDAY MORNING. * ICE ACCUMULATIONS OF ONE-TENTH TO TWO-TENTHS OF AN INCH ARE POSSIBLE. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH THE GREATEST AMOUNTS OVER NORTHWEST ONEIDA COUNTY. * UNTREATED ROADS AND BRIDGES WILL BECOME ICE OR SNOW COVERED...AND SNOW WILL REDUCE VISIBILITY LATE TONIGHT INTO FRIDAY MORNING...SO TRAVEL CONDITIONS MAY BECOME HAZARDOUS. GUSTY NORTHWEST WINDS MAY ALSO PRODUCE SOME PATCHY BLOWING SNOW ON FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING DRIZZLE AND SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ KIECKBUSCH
606 WWUS43 KGRB 190906 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 AM CDT FRI APR 19 2013 ...SNOW EXPECTED IN NORTH-CENTRAL WISCONSIN TODAY... .A STRONG STORM SYSTEM WILL PULL AWAY FROM THE AREA TODAY. A LARGE BAND OF SNOW GENERATED BY THE STORM WAS ACROSS MINNESOTA AND NORTHWEST WISCONSIN EARLY THIS MORNING. THE SNOW BAND WILL WEAKEN AS IT SHIFTS ACROSS THE AREA TODAY. COLD NORTHWEST WINDS IN THE WAKE OF THE STORM WILL BE FAVORABLE FOR THE DEVELOPMENT OF LAKE-EFFECT SNOW SHOWERS. THAT WILL KEEP ACCUMULATING SNOWS GOING IN THE SNOWBELT INTO EARLY EVENING. WIZ005-191715- /O.EXT.KGRB.WS.W.0004.000000T0000Z-130420T0000Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 406 AM CDT FRI APR 19 2013 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * SNOW SHOWERS ARE EXPECTED TODAY. THE SNOW SHOWERS WILL BE MOST PERSISTENT HAD HEAVIEST IN THE SNOWBELT AREAS OF NORTHWEST VILAS COUNTY. * SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES IN THE SNOWBELT...TO 1 TO 3 INCHES ELSEWHERE. * NORTHWEST WINDS COULD GUST TO NEAR 35 MPH AT TIMES...GENERATING SOME BLOWING AND DRIFTING OF THE SNOW. * TRAVEL CONDITIONS WILL BECOME HAZARDOUS. USE EXTRA CAUTION IF TRAVELING ACROSS THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ010-018-191600- /O.CON.KGRB.WW.Y.0022.000000T0000Z-130419T1600Z/ ONEIDA-LINCOLN- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK 406 AM CDT FRI APR 19 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * PERIODS OF SNOW ARE EXPECTED THIS MORNING. * 1 TO 3 INCHES OF ACCUMULATION IS POSSIBLE TODAY...WITH THE GREATEST AMOUNTS OVER NORTHWEST ONEIDA COUNTY. * THE SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS. ANY LOCATIONS WHICH DEVELOPED ICING FROM THE DRIZZLE THAT FELL OVERNIGHT WILL BE ESPECIALLY SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ SKOWRONSKI
825 WWUS43 KGRB 191542 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1042 AM CDT FRI APR 19 2013 ...SNOW WILL CONTINUE ACROSS NORTH-CENTRAL WISCONSIN THIS AFTERNOON... .A STRONG STORM SYSTEM WILL PULL AWAY FROM THE AREA THIS AFTERNOON. THE LARGE BAND OF SNOW WILL GRADUALLY WEAKEN LATER THIS AFTERNOON AND THEN END TONIGHT. COLD NORTHWEST WINDS IN THE WAKE OF THE STORM WILL BE FAVORABLE FOR THE DEVELOPMENT OF LAKE-EFFECT SNOW SHOWERS. THAT WILL KEEP ACCUMULATING SNOWS GOING IN THE SNOWBELT INTO EARLY EVENING. WIZ010-018-191645- /O.EXP.KGRB.WW.Y.0022.000000T0000Z-130419T1600Z/ ONEIDA-LINCOLN- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK 1042 AM CDT FRI APR 19 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING... LIGHT SNOW WILL CONTINUE THROUGH MUCH OF THE AFTERNOON AND THEN END TONIGHT. ALTHOUGH AIR TEMPERATURES LATE THIS MORNING WERE IN THE UPPER 20S...ROAD TEMPERATURES ARE EXPECTED TO WARM SEVERAL DEGREES ABOVE FREEZING. ANY ADDITIONAL SNOWFALL SHOULD NOT CREATE WIDESPREAD HAZARDOUS TRAVEL CONDITIONS...ALTHOUGH A FEW SLIPPERY STRETCHES ARE STILL POSSIBLE IN ROADS SHADED BY DIRECT SUNLIGHT. $$ WIZ005-192345- /O.CON.KGRB.WS.W.0004.000000T0000Z-130420T0000Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 1042 AM CDT FRI APR 19 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * SNOW SHOWERS ARE EXPECTED TODAY. THE SNOW SHOWERS WILL BE MOST PERSISTENT HAD HEAVIEST IN THE SNOWBELT AREAS OF NORTHWEST VILAS COUNTY. * AN ADDITIONAL 1 TO 3 INCHES OF SNOW CAN BE EXPECTED FOR THE REST OF TODAY...BRINGING THE TOTAL STORM ACCUMULATION OF 4 TO 8 INCHES IN THE SNOWBELT REGION OF NORTHWEST VILAS COUNTY...2 TO 4 INCHES OVER THE REMAINDER OF THE COUNTY. * NORTHWEST WINDS COULD GUST TO NEAR 35 MPH AT TIMES...GENERATING SOME BLOWING AND DRIFTING OF THE SNOW. * TRAVEL CONDITIONS WILL BECOME HAZARDOUS. USE EXTRA CAUTION IF TRAVELING ACROSS THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ ECKBERG
829 WWUS43 KGRB 191817 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 117 PM CDT FRI APR 19 2013 ...SNOW WILL CONTINUE ACROSS NORTH-CENTRAL WISCONSIN THROUGH THIS EVENING... .THE MAIN STORM SYSTEM HAS NOW MOVED EAST OF THE AREA. HEAVY LAKE EFFECT SNOW SHOWERS WERE MOVING ONSHORE UPPER MICHIGAN AND MOVING INTO VILAS COUNTY THIS AFTERNOON. AS OF NOON... SEVEN INCHES OF SNOW WAS REPORTED AT WINCHESTER IN NORTHWEST VILAS COUNTY. WIZ005-200230- /O.EXT.KGRB.WS.W.0004.000000T0000Z-130420T0500Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 117 PM CDT FRI APR 19 2013 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * SNOW WILL CONTINUE THROUGH THIS EVENING. THE SNOW MAY BE HEAVY AT TIMES THIS AFTERNOON INTO MID EVENING ACROSS NORTHWEST VILAS COUNTY. * AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED ACROSS THE EASTERN PORTION OF THE COUNTY...WITH ANOTHER 3 TO 5 INCHES EXPECTED ACROSS NORTHWEST VILAS COUNTY BY MIDNIGHT. STORM TOTALS OF 2 TO 5 INCHES ARE EXPECTED ACROSS THE EASTERN PORTION OF THE COUNTY...WITH TOTALS AROUND A FOOT EXPECTED IN THE FAR NORTHWEST PORTION OF THE COUNTY. * NORTHWEST WINDS COULD GUST TO NEAR 30 MPH AT TIMES...GENERATING SOME BLOWING AND DRIFTING OF THE SNOW FOR THE REMAINDER OF THE AFTERNOON. * TRAVEL CONDITIONS WILL BE HAZARDOUS. USE EXTRA CAUTION IF TRAVELING ACROSS VILAS COUNTY THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ ECKBERG
355 WWUS43 KGRB 192016 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CDT FRI APR 19 2013 ...SNOW WILL CONTINUE ACROSS NORTH-CENTRAL WISCONSIN THROUGH THIS EVENING... .THE MAIN STORM SYSTEM HAS NOW MOVED EAST OF THE AREA. HEAVY LAKE EFFECT SNOW SHOWERS WERE MOVING ONSHORE UPPER MICHIGAN AND MOVING INTO VILAS COUNTY THIS AFTERNOON. AS OF NOON... SEVEN INCHES OF SNOW WAS REPORTED AT WINCHESTER IN NORTHWEST VILAS COUNTY. WIZ005-200430- /O.CON.KGRB.WS.W.0004.000000T0000Z-130420T0500Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 316 PM CDT FRI APR 19 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * SNOW WILL CONTINUE THROUGH THIS EVENING. THE SNOW MAY BE HEAVY AT TIMES THIS AFTERNOON INTO MID EVENING ACROSS NORTHWEST VILAS COUNTY. * AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS EXPECTED ACROSS THE EASTERN PORTION OF THE COUNTY...WITH ANOTHER 3 TO 5 INCHES EXPECTED ACROSS NORTHWEST VILAS COUNTY BY MIDNIGHT. STORM TOTALS OF 3 TO 5 INCHES ARE EXPECTED ACROSS THE EASTERN PORTION OF THE COUNTY...WITH TOTALS AROUND A FOOT EXPECTED IN THE FAR NORTHWEST PORTION OF THE COUNTY. * NORTHWEST WINDS COULD GUST TO NEAR 30 MPH AT TIMES... GENERATING SOME BLOWING AND DRIFTING OF THE SNOW THROUGH EARLY THIS EVENING. * TRAVEL CONDITIONS WILL BE HAZARDOUS. USE EXTRA CAUTION IF TRAVELING ACROSS VILAS COUNTY THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. THE COMBINATION OF SNOW AND BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL VERY DIFFICULT. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ ECKBERG
474 WWUS43 KGRB 200342 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1042 PM CDT FRI APR 19 2013 ...SNOW SHOWERS DIMINISHING... .LAKE EFFECT SNOW SHOWERS WILL DIMINISH OVERNIGHT. ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR LESS. WIZ005-200445- /O.CAN.KGRB.WS.W.0004.000000T0000Z-130420T0500Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 1042 PM CDT FRI APR 19 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WINTER STORM WARNING. LAKE EFFECT SNOW SHOWERS WILL DIMINISH OVERNIGHT WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS. ROADS AND SIDEWALKS WILL REMAIN SNOW COVERED SO TRAVEL WITH CARE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Apr 18, 2:56 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 18, 2:56 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CDT THU APR 18 2013 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 254 PM CDT THU APR 18 2013 LIVING ON THE EDGE AGAIN FOR OUR FAR NORTHWEST WITH RESPECT TO SNOW...RAIN...FREEZING RAIN AND SLEET. ALSO...LOW LEVEL THERMAL PROFILES AND DRY SLOW ALSO A CONCERN ON PRECIPITATION TYPE AND SNOWFALL AMOUNTS. THERE COULD BE A WIDE RANGE OF SNOWFALL TOTALS ACROSS VILAS COUNTY WHERE THE FAR NORTHWEST COULD SEE 6 TO 8 INCHES WHILE THE SOUTHEAST COULD ONLY SEE 1 TO 3 INCHES. DUE TO THE COMBO OF THE MIXED PRECIPITATION...A DECENT LATE SEASON SNOWFALL ACCUMULATION...AND STRONG WINDS LATE TONIGHT INTO FRIDAY MORNING IS CAUSE FOR CONCERN. HAVE ISSUED A WINTER STORM WARNING FOR VILAS COUNTY AND A WINTER WEATHER ADVISORY FOR ONEIDA COUNTY. SNOW FALL TOTALS WILL TAPER OFF SHARPLY TO THE SOUTH AND EAST. ACROSS NORTHEAST WISCONSIN...LOW PRESSURE IS EXPECTED TO MOVE ACROSS EARLY THIS EVENING. THIS WILL ALLOW FOR FOG TO CONTINUE AND COULD BECOME LOCALLY DENSE AT TIMES. COLD FRONT WILL SWEEP ACROSS THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS...THUS CLEARING ANY FOG. CONTINUED CATEGORICAL POPS ACROSS THE NORTH FRIDAY ALTHOUGH PRECIPITATION SHOULD LIGHTEN UP BY LATE MORNING. LIKELY POPS WERE WARRANTED ACROSS THE SOUTH DUE TO EXPECTED INSTABILITY RAIN/SNOW SHOWERS. ANOTHER COLD AND BLUSTERY APRIL DAY WITH HIGHS IN THE 30S TO AROUND 40. TOO MANY OF THESE TYPE OF DAYS SO FAR THIS MONTH. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 254 PM CDT THU APR 18 2013 COLDER THAN NORMAL TEMPERATURES WILL CONTINUE THIS WEEKEND AND INTO MUCH OF NEXT WEEK WITH MIXED PCPN AN ISSUE AGAIN FOR A FEW PERIODS. MAINLY LAKE EFFECT SNOW SHOWERS WILL GRADUALLY END OVER THE FAR NORTH AS THE STORM SYSTEM PUSHES NORTHEAST OF LAKE SUPERIOR. RIDGE OF HIGH PRESSURE DRIFTS OVER THE STATE FOR THE START OF THE WEEKEND FOR QUIET BUT COOLER THAN NORMAL TEMPERATURES. MODELS BEGIN TO DIVERT WITH THE TIMING OF THE RETURN FLOW WITH PCPN FOR THE LATER HALF OF THE WEEKEND. WAA PATTERN WAS AHEAD OF SLOWLY FRONTAL SYSTEM WITH UPPER TROUGH. THE NAM AND GFS HAVE TRENDED MUCH FASTER...STARTING THE PCPN AFTER MIDNIGHT SATURDAY OVER WESTERN PORTIONS OF THE FORECAST AREA. NEVERTHELESS...THIS RETURN FLOW PCPN WILL BE ON THE HEELS OF A COLD AND DRY AIR MASS. AS A RESULT...MIXED PCPN LIKELY AT THE START OF THE EVENT FOR EARLY SUNDAY BEFORE THE BOUNDARY WARMS TO ALL RAIN. WAA SHOWERS CONTINUE TO WORK OVER THE REGION SUNDAY INTO MONDAY FOLLOWED WITH ANOTHER BAND OF RAIN SHOWERS WITH THE FROPA MONDAY NIGHT. MORE COLD AIR POURS IN ON THE HEALS OF THE COLD FRONT TO PERHAPS PRODUCE MORE SNOW SHOWERS OVER MUCH OF THE REGION. GFS PROGS ANOTHER TROUGH TO TRACK OVER WED NIGHT AND APPEARS TO BE COLD ENOUGH FOR ALL SNOW SHOWERS. && .HYDROLOGY... ISSUED AT 254 PM CDT THU APR 18 2013 THUNDERSTORM COMPLEXES OVER NORTHERN ILLINOIS WHICH PRODUCED EXTENSIVE FLASH FLOODING IN THIS REGION INTERCEPTED A GOOD PORTION OF THE MOISTURE HEADING NORTH AND RESULTED IN MUCH LESS RAINFALL FOR THIS AREA THROUGH TODAY. RIVER LEVELS OVERALL FALLING NOW WITH THE EXCEPTION OF THE NEAR STEADY LEVELS FOR THE FOX AND WOLF RIVERS. COLDER THAN NORMAL TEMPERATURES AND GULF MOISTURE CUT OFF WITH THEN NEXT SYSTEM FOR EARLY NEXT WEEK NOT SUPPORTING SIGNIFICANT RAINFALL AT THIS TIME. COLD TEMPERATURES ALSO PREVENTING A FAST SNOW MELT OVER THE NORTH AS WELL. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 254 PM CDT THU APR 18 2013 MANY CONCERNS WITH THE AFTERNOON PACKAGE. ACROSS NORTHEAST WISCONSIN... AREAS OF FOG WILL LINGER FOR THE REST OF THE AFTERNOON INTO THE EVENING UNTIL THE COLD FRONT PASSES AROUND 06Z. THE FOG COULD BECOME LOCALLY DENSE IN SPOTS UNTIL THE FRONT PASSES. A THUNDERSTORM IS STILL POSSIBLE INTO EARLY THIS EVENING. ACROSS THE NORTH...TEMPERATURES ALREADY HOVERING AROUND 32 ACROSS VILAS COUNTY. A MIX OF RAIN...FREEZING RAIN...SLEET AND SNOW SHOULD CHANGE OVER TO ALL SNOW ACROSS NORTH AND WEST OF THE FOX VALLEY LATE THIS EVENING INTO THE OVERNIGHT HOURS. ACCUMULATING SNOWS ARE EXPECTED NORTH AND WEST OF AN IRON MOUNTAIN TO MERRILL LINE. COULD BE 5 TO 8 INCHES ACROSS PORTIONS OF NORTHWEST VILAS COUNTY. RAIN/SNOW WILL DIMINISH LATE FRIDAY AFTERNOON AS SYSTEM DEPARTS THE AREA. && .MARINE... ISSUED AT 254 PM CDT THU APR 18 2013 LOW PRESSURE MOVING ACROSS THE REGION THIS EVENING COULD BRING AREAS OF DENSE MARINE FOG FOR SEVERAL HOURS UNTIL THE COLD FRONT PASSES. BEHIND THE FRONT...GUSTY SOUTHWEST WINDS ARE EXPECTED AFTER MIDNIGHT INTO MUCH OF FRIDAY WITH LOW END GALE FORCE GUST. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY FOR WIZ005. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 11 AM CDT FRIDAY FOR WIZ010. && SHORT TERM.....ECKBERG LONG TERM......TDH AVIATION.......ECKBERG MARINE.........ECKBERG HYDROLOGY......TDH
Hazardous weather outlook, Apr 18, 12:43 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1243 PM CDT THU APR 18 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191230- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1243 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS AFTERNOON OVER CENTRAL AND EAST CENTRAL WISCONSIN. SMALL HAIL IS POSSIBLE WITH ANY STORM WHICH CAN DEVELOP...BUT SEVERE WEATHER IS NOT ANTICIPATED. RAIN WILL CHANGE TO SNOW OVER NORTH-CENTRAL WISCONSIN TONIGHT. SNOW ACCUMULATIONS COULD BE SUFFICIENT TO CAUSE HAZARDOUS TRAVEL...MAINLY OVER ONEIDA AND VILAS COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF SNOW ARE EXPECTED ACROSS THE AREA FRIDAY. TEMPERATURES ACROSS NORTH-CENTRAL WISCONSIN WILL LIKELY TO BE COLD ENOUGH TO ALLOW THE SNOW TO ACCUMULATE ON UNTREATED ROADWAYS...RESULTING IN HAZARDOUS TRAVEL CONDITIONS. WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA FRIDAY. THE WINDS COULD BE STRONG ENOUGH TO BLOW ABOUT UNSECURED OUTDOOR OBJECTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LMZ521-522-541>543-191230- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1243 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT WEST WINDS TO GALE FORCE ARE EXPECTED TO DEVELOP LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST WINDS WITH GALE FORCE GUSTS ARE EXPECTED TO CONTINUE INTO FRIDAY. RE/TH
In the hours before
Special weather statement, Apr 18, 2:50 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT THU APR 18 2013 WIZ022-038>040-045-048>050-182300- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS 250 PM CDT THU APR 18 2013 ...A PERIOD OF DENSE FOG LATE AFTERNOON INTO EARLY EVENING... SURFACE DEW POINTS WILL BE ON THE INCREASE THROUGH THIS EVENING AS A LOW PRESSURE SYSTEM TRACKS OVER SOUTHEAST WISCONSIN. THE INCREASING MOISTURE COMBINED WITH LIGHT WINDS WILL PRODUCE A PERIOD OF DENSE FOG OVER EAST CENTRAL WISCONSIN. THE DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR A FEW HOURS LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE FOG SHOULD LIFT RAPIDLY LATER THIS EVENING AS DRIER AIR MOVES INTO THE REGION BEHIND A COLD FRONT. MOTORISTS SHOULD BE ALERT FOR THE REDUCE VISIBILITIES LATE THIS AFTERNOON AND EARLY EVENING AND DRIVE WITH CAUTION. RE/TH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:20 AM CDT | Gale Warning | GRB | 33 hr | |
| Apr 18, 3:07 PM CDT | Winter Weather Advisory | GRB | Lincoln, Oneida | 20 hr |
| Apr 18, 3:56 PM CDT | Marine Dense Fog Advisory | GRB | 12 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.